I had blood work done today 10 days after first chemo

ppurdin
ppurdin Member Posts: 1,181
edited March 2014 in Breast Cancer #1
The Dr. says that my white counts are two low and i will have to get a shot the next day after treatment next time.is this pretty normal?I know I been pretty tired.id like to hear from some of you that have had this come up.And I didn,t ask the name of the shot.Thanks everyone.(Pat).

Comments

  • TraciInLA
    TraciInLA Member Posts: 1,994 Member
    Me, too
    Hi, Pat -

    The name of the shot your doctor is talking about is Neulasta.

    Some women's white blood cell counts stay okay during chemo, so my doctor also tried me out the first chemo without the Neulasta. He said that a normal white blood cell count is 5-10. Mine dropped to 2.5. Not good.

    So we started the Neulasta shots after the 2nd treatment. The main side effect of Neulasta is bone pain, and, for some women, the pain is really bad. I've been very lucky -- I'm just achey for a few days, like when you have the flu, and I haven't had to take any pain meds for it.

    But Neulasta sure works -- after my 2nd chemo, my white blood cell count was 15.5! So it's worth it, to help keep you from getting an infection.

    Hope that helps,

    Traci
  • meena1
    meena1 Member Posts: 1,003
    Pat, this is normal. My
    Pat, this is normal. My white cell count was low but I did not need to get the shot, however, several woman in chemo with me did have to get it. It is very important to stay away from sick people, and crowded places since you are more prone to pick up an infection. You need to rest, drink plenty of fluids, and eat healthy. But, this is normal. Take care of yourself.
  • ppurdin
    ppurdin Member Posts: 1,181
    meena1 said:

    Pat, this is normal. My
    Pat, this is normal. My white cell count was low but I did not need to get the shot, however, several woman in chemo with me did have to get it. It is very important to stay away from sick people, and crowded places since you are more prone to pick up an infection. You need to rest, drink plenty of fluids, and eat healthy. But, this is normal. Take care of yourself.

    blood count low.
    Thanks for your replys.I will be more careful about being around anyone sick.And rest more often.I am normaly pretty healthy before bC so I didn,t think I would have this problem.its a whole new world to get use to.(Pat).
  • MyTurnNow
    MyTurnNow Member Posts: 2,686 Member
    I take the Nuelasta shot the
    I take the Nuelasta shot the day after my chemo. The only side effect I get from it is bone pain and that's usually 3-4 days after the shot. It's not unbearable and I can control the pain with Tylenol. Best of luck to you!